MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Model Number 1012445-08
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.In this case, the device was prepped prior to use with no issue/ leak noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported failure to advance and balloon rupture appear to be related to circumstances of the procedure.Based on the reported information, during advancement the balloon catheter encountered resistance with the heavily calcified, moderately tortuous anatomy.It is likely that during advancement the balloon became damaged or compromised causing the balloon to rupture the first inflation at 18 atmospheres.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in the heavily calcified, moderately tortuous posterior descending coronary artery.The 2.00x8 mm nc trek balloon dilatation catheter (bdc) was advanced with resistance with the anatomy noted and inflated once to 18 atmospheres for 10 seconds and ruptured due to the heavy calcium.A non-abbott bdc was used to continue the procedure.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9907980
Report Number2024168-2020-03165
Device Sequence Number19512542
Product Code LOX
UDI-Device Identifier08717648151637
UDI-Public08717648151637
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number1012445-08
Device Catalogue Number1012445-08
Device Lot Number81022G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2020
Initial Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1